Alert archive / California / Wind Advisories in 2006

Wind Advisory 24, NWS San Diego, CA

October 16, 2006Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Oct 16, 2006, 2:41 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Oct 16, 2006, 3:17 PM PDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2006, 2:41 AM PDT (09:41 UTC)
In effect from
Oct 16, 2006, 3:17 PM PDT
Expired
Oct 17, 2006, 11:00 AM PDT
In force
20 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2006-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2006-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 160941
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
241 AM PDT MON OCT 16 2006

...WIND ADVISORY FOR THE DESERT AREAS LATE THIS AFTERNOON THROUGH
TUESDAY MORNING...

.A STRONG WEST TO EAST PRESSURE GRADIENT IS EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND CONTINUE THROUGH TUESDAY MORNING ACROSS
SOUTHERN CALIFORNIA. THIS IS DUE TO AN UPPER LEVEL TROUGH MOVING
INLAND TO THE NORTH.

CAZ060>062-162130-
/O.NEW.KSGX.WI.Y.0024.061017T0000Z-061017T1800Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
241 AM PDT MON OCT 16 2006

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
PDT TUESDAY. 

SUSTAINED WEST TO NORTHWEST WINDS OF 35 MPH WITH GUSTS OVER 45
MPH ARE POSSIBLE...ESPECIALLY THROUGH BANNING PASS...AND THE WIND
PRONE AREAS OF... APPLE VALLEY... LUCERNE VALLEY... JOHNSON
VALLEY... COACHELLA VALLEY... AND EASTERN SAN DIEGO COUNTY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

BLOWING SAND AND DUST MAY ALSO REDUCE VISIBILITY TO LESS THAN A
QUARTER MILE AT TIMES. USE EXTRA CAUTION.

$$

BALFOUR
5 follow-up statements
000 
WWUS76 KSGX 162015
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
115 PM PDT MON OCT 16 2006

...WIND ADVISORY FOR THE DESERT AREAS LATE THIS AFTERNOON THROUGH
TUESDAY MORNING...

.A STRONG WEST TO EAST PRESSURE GRADIENT IS EXPECTED TO DEVELOP
LATE THIS AFTERNOON AND CONTINUE THROUGH TUESDAY MORNING ACROSS
SOUTHERN CALIFORNIA. THIS IS DUE TO AN UPPER LEVEL TROUGH MOVING
INLAND TO THE NORTH.

CAZ060>062-170500-
/O.CON.KSGX.WI.Y.0024.061017T0000Z-061017T1800Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
115 PM PDT MON OCT 16 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT TUESDAY. 

SUSTAINED WEST TO NORTHWEST WINDS OF 35 MPH WITH GUSTS OVER
45 MPH ARE POSSIBLE...ESPECIALLY THROUGH BANNING PASS...AND THE
WIND PRONE AREAS OF... APPLE VALLEY... LUCERNE VALLEY... JOHNSON
VALLEY... COACHELLA VALLEY... AND EASTERN SAN DIEGO COUNTY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

BLOWING SAND AND DUST MAY ALSO REDUCE VISIBILITY TO LESS THAN A
QUARTER MILE AT TIMES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSGX 162217
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
317 PM PDT MON OCT 16 2006

...WIND ADVISORY FOR THE DESERT AREAS THROUGH TUESDAY MORNING...

.A STRONG WEST TO EAST PRESSURE GRADIENT IS GENERATING STRONG
NORTHWEST WINDS THIS AFTERNOON. A WIND ADVISORY IS NOW IN EFFECT
THROUGH TUESDAY MORNING. WIND GUSTS TO 45 MPH WILL CREATE
HAZARDOUS DRIVING CONDITIONS...AND BLOWING DUST AND SAND WILL
REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES.

CAZ060>062-170500-
/O.EXT.KSGX.WI.Y.0024.061016T2217Z-061017T1800Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
317 PM PDT MON OCT 16 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT TUESDAY. 

SUSTAINED WEST TO NORTHWEST WINDS OF 35 MPH WITH GUSTS OVER
45 MPH ARE LIKELY THROUGH BANNING PASS AND THE WIND PRONE AREAS
OF... APPLE VALLEY... LUCERNE VALLEY... JOHNSON VALLEY...
COACHELLA VALLEY... AND EASTERN SAN DIEGO COUNTY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

BLOWING SAND AND DUST MAY WILL REDUCE VISIBILITY TO LESS THAN A
QUARTER MILE AT TIMES. USE EXTRA CAUTION.

$$

MOEDE
000 
WWUS76 KSGX 170442
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
942 PM PDT MON OCT 16 2006

...WIND ADVISORY FOR THE DESERT AREAS THROUGH TUESDAY MORNING...

.A WIND ADVISORY IS IN EFFECT THROUGH TUESDAY MORNING. WIND GUSTS
TO 45 MPH WILL CREATE HAZARDOUS DRIVING CONDITIONS...AND BLOWING
DUST AND SAND WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE
AT TIMES.

CAZ060>062-171300-
/O.CON.KSGX.WI.Y.0024.000000T0000Z-061017T1800Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
942 PM PDT MON OCT 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY. 

SUSTAINED WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS
OVER 45 MPH ARE LIKELY THROUGH BANNING PASS AND THE WIND PRONE
AREAS OF... APPLE VALLEY... LUCERNE VALLEY... JOHNSON VALLEY...
COACHELLA VALLEY... AND EASTERN SAN DIEGO COUNTY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

BLOWING SAND AND DUST MAY WILL REDUCE VISIBILITY TO LESS THAN A
QUARTER MILE AT TIMES. USE EXTRA CAUTION.

$$

MOEDE
000 
WWUS76 KSGX 171128
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
428 AM PDT TUE OCT 17 2006

...WIND ADVISORY REMAINS IN EFFECT FOR THE DESERT AREAS OF
SOUTHWEST CALIFORNIA UNTIL 11 AM PDT THIS MORNING...

.WIND GUSTS OVER 40 MPH HAVE BEEN OBSERVED SINCE MIDNIGHT OVER
EASTERN SAN DIEGO COUNTY AND THE COACHELLA VALLEY. WINDS WILL
BEGIN TO DIMINISH AFTER 8 AM PDT AS PRESSURE GRADIENTS WEAKEN. 
BY 11 AM PDT WIND GUSTS ARE NOT EXPECTED TO EXCEED 35 MPH AND THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

CAZ060>062-171800-
/O.CON.KSGX.WI.Y.0024.000000T0000Z-061017T1800Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
428 AM PDT TUE OCT 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

SUSTAINED WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS
OVER 45 MPH ARE LIKELY THROUGH BANNING PASS AND THE WIND PRONE
AREAS OF... APPLE VALLEY... LUCERNE VALLEY... JOHNSON VALLEY...
COACHELLA VALLEY... AND EASTERN SAN DIEGO COUNTY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

BLOWING SAND AND DUST MAY WILL REDUCE VISIBILITY TO LESS THAN A
QUARTER MILE AT TIMES. USE EXTRA CAUTION.

$$


BALFOUR
000 
WWUS76 KSGX 171753
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1053 AM PDT TUE OCT 17 2006

...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE...

.WINDS OVER THE DESERT AREAS HAVE DECREASED.

CAZ060>062-171900-
/O.EXP.KSGX.WI.Y.0024.000000T0000Z-061017T1800Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1053 AM PDT TUE OCT 17 2006

...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING. 

$$

AH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 16, 2:37 AM PDT, 4 minutes earlier.

Area forecast discussion, Oct 16, 2:37 AM PDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
237 AM PDT MON OCT 16 2006

.SYNOPSIS...A DEEP MARINE LAYER WILL CONTINUE THE CLOUDY SKIES AND
ARES OF DRIZZLE WEST OF THE MOUNTAINS THROUGH TUESDAY. AN UPPER
LEVEL TROUGH MOVING INLAND TO THE NORTH WILL CAUSE GUSTY WINDS
ACROSS THE MOUNTAINS AND DESERTS THIS AFTERNOON THROUGH TUESDAY
MORNING. ON WEDNESDAY...HIGH PRESSURE WILL BEGIN TO BUILD OVER THE
GREAT BASIN...BRINGING OFFSHORE FLOW...CLEAR SKIES AND WARMER
WEATHER FOR THE END OF THE WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

ABOUT ANOTHER 12 HOURS OF FLAT RIDGING WILL MAINTAIN SUBSIDENCE
INVERSION...AFTER WHICH COLD AIR ADVECTION ALOFT ASSOCIATED WITH
TROUGH MOVING INLAND TO THE NORTH SHOULD ERODE THE INVERSION.
NEVERTHELESS EXPECT THE DEVELOPING STRONG WESTERLY FLOW TO CONTINUE
ADVECTING MOISTURE AT LOW LEVELS THROUGH TUESDAY MORNING. PRESSURE
GRADIENTS ALONG WITH NAM12 SURFACE AND 850 MB WINDS SUPPORT
SUSTAINED 30 GUSTS 45+ MPH WINDS OVER DESERT ZONES SO HAVE ISSUED A
WIND ADVISORY BEGINNING LATE THIS AFTERNOON. GRADIENT RELAXES
RAPIDLY ON TUESDAY AS SURFACE HIGH PRESSURE BUILDS OVER GREAT BASIN.
HIGH AMPLITUDE RIDGING BETWEEN 130-140W LONGITUDE TUESDAY THROUGH
WEDNESDAY...AND THE REVERSAL TO AN OFFSHORE PRESSURE GRADIENT
TUESDAY NIGHT...SHOULD COMBINE TO PRODUCE A WEAK TO MODERATE SANTA
ANA WIND EVENT WEDNESDAY MORNING. LOCAL WIND PROGRAM USING 16/00Z
NAM AND GFS MODEL RUNS GENERATED GUSTS 25-50 MPH FAVORED AREAS. NOT
STRONG ENOUGH TO WARRANT A HIGH WIND WATCH. WILL HOLD OFF ON FIRE
WEATHER WATCH AS BOUNDARY LAYER RELATIVE HUMIDITY SHOULD REMAIN
ABOVE 15 PERCENT FOR NEXT 72 HOURS...GIVEN RECENT RAINS AND RESIDUAL
MOISTURE IN THE BOUNDARY LAYER NOT BEING COMPLETELY SCOURED OUT
UNTIL WEDNESDAY AFTERNOON. BY THURSDAY WIDESPREAD RELATIVE HUMIDITY
BELOW 10 PERCENT IS LIKELY...AND WITH THE OFFSHORE FLOW FORECAST TO
PREVAIL THROUGH THE WEEKEND...EXPECT SEVERAL CONSECUTIVE DAYS OF
VERY DRY CONDITIONS. HOWEVER DURING THIS PERIOD THE UPPER LEVEL
SUPPORT HAS WEAKENED SO NO WIDESPREAD AND/OR LONG DURATIONS OF
STRONG WIND GUSTS ARE NOT EXPECTED.

&&

.AVIATION...
A MODERATE...ELEVATED INVERSION AND INCREASING ONSHORE FLOW ARE
EXPECTED TO KEEP A DEEP MARINE LAYER W OF THE MTNS THROUGH TODAY
WITH BASES BETWEEN 3.5K AND 4K FT MSL AND TOPS AROUND 5K FT MSL.
GENERALLY VFR CONDITIONS WITH LOCAL MVFR ARE EXPECTED ALONG THE
COAST...WITH AREAS OF MVFR CIGS AND VIS LIKELY INLAND THROUGH 18Z.
PARTIAL CLEARING IS POSSIBLE DURING THE DAY OVER COASTAL AND VALLEY
AREAS...BUT THE COASTAL MOUNTAIN SLOPES AND SANTA ANA MOUNTAINS WILL
LIKELY REMAIN PARTIALLY OBSCURED BELOW 5K. NW WINDS OF 10 TO 15 KT
ABOVE THE MARINE LAYER TO 10K FT...WILL INCREASE TO AROUND 25 KT
AFTER 21Z WITH LOCAL MODERATE TURBULENCE POSSIBLE OVER THE RIDGES.
OTHERWISE W WINDS 15 KT OR LESS BELOW CLOUD TOPS EXCEPT NEAR THE
WINDIER PASSES.
&&

.SGX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY BEGINNING 17/00 UTC
                                   FOR DESERT ZONES...CAZ060-061-062

&&

PUBLIC...BALFOUR
AVIATION...DANDREA
Hazardous weather outlook, Oct 15, 4:00 PM PDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT SUN OCT 15 2006

CAZ042-043-048-050-055>058-060>062-161100-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PDT SUN OCT 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TONIGHT.

DENSE FOG WILL REDUCE VISIBILITIES ON THE COASTAL SLOPES TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DENSE FOG WILL REDUCE VISIBILITIES ON THE COASTAL SLOPES MONDAY
NIGHT AND TUESDAY MORNING. GUSTY WEST WINDS WILL DEVELOP MONDAY AND
TUESDAY OVER THE MOUNTAINS AND DESERTS. MODERATE SANTA ANA WINDS ARE
EXPECTED WEDNESDAY AND THURSDAY...DECREASING FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 2:09 PM PDTFire Weather WatchSGXOrange, Riverside, San Bernardino, San Diego20 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.